Close Menu

A Case of Severe Amitriptyline Intoxication: Electrocardiography Signs Suggesting Ventricular Tachycardia

DOI: 
10.7727/WIMJ.2016.307

ABSTRACT

Amitriptyline poisoning may result in severe neurological and cardiac problems.  We report a case of (13-month girl) severe amitriptyline intoxication with neurological, respiratory and electrocardiographic findings. With respiratory support, seizure control, NaHCO3 infusion, intravenous lipid infusion, selective plasma exchange and arrhythmia control the patient recovered. We stressed that amitriptyline intoxication may lead to severe problems. Electrocardiographic findings may not be differentiated from ventricular tachycardia. In these patients, survey may be well with aggressive treatment modalities.

Accepted: 
27 Sep, 2016
PDF Attachment: 
e-Published: 24 Oct, 2016

Disclaimer

Manuscripts that are Published Ahead of Print have been peer reviewed and accepted for publication by the Editorial Board of the West Indian Medical Journal. They may appear in their original format and may not be copy edited or formatted in the style guide of this Journal. While accepted manuscripts are not yet assigned a volume, issue or page numbers, they can be cited using the DOI and date of e-publication. See our Instructions for Authors on how to properly cite manuscripts at this stage. The contents of the manuscript may change before it is published in its final form. Manuscripts in this section will be removed once they have been issued to a volume and issue, but will still retain the DOI and date of e-publication.

Top of Page